Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
CTU309

I have an important QUESTION....

Hi everyone,

I have a question....

For starters, to give you some background history on myself, I have had face and body acne since age 8 to present day. I just turned 23, therefore my long battle with acne has lasted a full 15 years, thus far. During the past 2/3rds of my life, I have visited a dozen dermatologists and have, regrettably, wasted thousands upon thousands of dollars on useless acne products that NEVER even remotely worked. (With the exception of Dan's Regimen program. I've been on it for two years now, and, even though I still have bad acne, it has helped a little.)

Just recently, my latest dermatologist conducted a "culture" on a bacterial sample she extracted from one of my pimples. The lab work results indicated that my acne is produced by a powerful resistant form of bacteria called Serratia. After having found that out, I immediately ran a search on google, and, apparently, from the information I gathered, Serratia is such a powerful bacteria that our government even tested it to use as biological weaponry years ago. So, that just further goes to prove how powerful a bacterial specimen it is.

Because of this new discovery in my case, my dermatologist said people like me, whose acne consists of Serratia, our only hope is Accutane. She wants to put me on it next month.

But here's my problem... in spite of all the potential side-effects I've studied about regarding Accutane, there is only one that scares the bajesus out of me, which is HAIR LOSS. I have been to a couple of message-boards where people claim Accutane has destroyed their lives because it either A) made them almost entirely bald, or B) made massive chunks of their hair fall out.

To me, even though living with acne is hell, I don't want to correct one problem only to trade it in for another; get clear skin, but then permanently lose my hair.

So, my question to you all is: Have any of you, or anyone you know of, ever experienced slight hair thinning and/or massive hair loss while taking Accutane? And, if so, was it permanent, or did your hair ultimately come back over time?

That's the only worry I'm grappling with that's making me apprehensive about taking Accutane. Any replies or advice on the matter would be highly appreciated.

Thank you!

Christi

Share this post


Link to post
Share on other sites

I think permanent hairloss is very uncommon. if I were you I would take the accutane and if your hair starts shedding discontinue use. try starting out with a lower dose.

Share this post


Link to post
Share on other sites

i'm currently on 80mg/day. I probably have a bit thinner hair, but my hair is still growing like normal...no lose whatsoever.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×